Couldn't find what you looking for?

TRY OUR SEARCH!

Hey just wondering how many people suffer with this and what your experience's are? have you found anyway to stop it?

my doctor just brushes it off as though im making it up, anyone who has it knows how awful it is, its so hard to explain to someone who hasn't had it, the best I can describe it is like things crawling inside your leg, its not a pain as such but unless i let my leg kick out it gets worse and worse.

I cant sit in a theatre for a long time and on a areoplane is unbearable, i pity anyone sitting near me. the worst is when it starts before bed im kicking around normally in one leg at a time for ages and cant sleep, apparently I do it in my sleep but that bothers my partner more than me apart from legs feeling tired the next day.

I started taking Iron as was anemic which seemed to make it better for a while but its back and I am no longer aneamic.

I try to tense my legs or pushing into the floor with my feet to stop kicking out but I still spasam, I also tried to distract my self my pinching my thighs with my hands in my pockets but to no avail!

Please answer im really interested to see what other people who suffer with it do.

laura
x

Loading...

Hi Laura. I have had similar experiences, but in my arms. I want to start off by saying you're not alone and this is a condition that can be treated. Lots of doctors brush problems like this off because they don't consider it sever enough to treat, unless they have experienced it for themselves they don't seem to understand how frustrating it is. There are a few different medications on the market right now. The one I have personal experience with is trazadone. I started taking it for my fibromygia (sorry for the misspelling) and it also helped with my restless symptoms. I know of a few people that have taken it specifically for restless leg syndrome. There are some pros ans cons to it. It is an antidepressant and can create dependency, so if you miss a dose you know it. It can cause very vivid dreams/nightmares. That being said it's not too bad a medication. It does cause drowsiness, so it's usually taken before bed. It takes about two weeks to six weeks to feel results. Your doctor may have to adjust the dose a few times to see what amount is right for you. I think they start at fifty mg, I used to take up to three hundred mg. I've reduced the dose recently and still have relief from the restless symptoms.

There are some things that can make the symptoms worse. Antihistamine like benydryl, and over the counter medications for colds (like nightquil) can make things worse if taken for more than a few days. I learned that the hard way (researching after I had already taken the benydryl, lol). Chamomile tea can help calm the jitters a little. I included the links for two cites that have some information and tips on how to treat symptoms naturally. Don't get discouraged by your doctor. I hope you feel better soon.


http://www.ninds.nih.gov/disorders/restless_legs/detail_restless_legs.htm
Reply

Loading...